User Reviews for Tamoxifen to treat Breast Cancer, Adjuvant
Brand names: Soltamox
Tamoxifen has an average rating of 5.8 out of 10 from a total of 6 reviews for the treatment of Breast Cancer, Adjuvant. 50% of reviewers reported a positive experience, while 33% reported a negative experience.
"I am 41 years old and like many who have already posted, wished the doctors would just be more up front regarding the side effects. I think it would be more manageable, as sometimes I think I am crazy. I have had peeling of my hands, foot swelling, foot pain, decreased sex drive, fatigue, and yeast infections. I have taken Tamoxifen for 2 years and am on the 10 year study. My children are my motivation for taking this medicine."
"I had stage 2 grade A IDC with trace evidence in sentinel node, I've been on tamoxifen for 5 years with 5 years left to go. I currently have the following side effects; hot flashes, night sweats, insomnia, fatigue, blurred vision, hair loss, hair thinning, hypertriglyceridemia, bone and joint pain, and can not tolerate drug brand changes, and have had to have a total hysterectomy."
"I just started taking Tamoxifen about a week ago. I am always nauseous, I am noticing my hair thinning since I started, my jaw hurts and the pelvic pains are so uncomfortable. I am always crying and saying things I would never say. I will need to speak to my doctor and see if there are other alternatives. Hopefully there is."
"At age 58 I was diagnosed with stage 1 IDC in Oct 2017. Had mastectomy in Dev 2017. Refused to start Aromatase inhibitors for first year post op due to side effects. Tried AI for a month after Oncologist convinced me and I had side effects of terrible muscle pains and cramps, hot flashes that were severe, and severe constipation. Was also put on Effexor to help against side effects. I stopped both of these and asked to be put on Tamoxifen, but at a lower level with my argument being that the San Antonio University study in 2013 documented that 5mg was enough to keep cancer from reoccurring and the 20 mg caused greater side effects. Also, an Italian study states the same. MyOncologist doesn’t like it, but I take the 5mg dose daily, at night. Still have insomnia, hot flashes, muscle pains and cramps. Also my BUN level is high. Is this drug worth being on with these side effects??? I’ve weaned myself to 2.5 g per day and symptoms are a bit less."
"Hot flushes not to bad, suffer from fatigue and bone pain, but the medicine makes me feel safe."
Reviews may be edited to correct grammar/spelling or to remove inappropriate language and content. Reviews that appear to be created by parties with a vested interest are not published. This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge, and judgement of healthcare professionals.
Learn more about Breast Cancer, Adjuvant
More about tamoxifen
- Check interactions
- Compare alternatives
- Pricing & coupons
- Reviews (96)
- Drug images
- Side effects
- Dosage information
- During pregnancy
- Support group
- Drug class: hormones/antineoplastics
- En español
"I've been on Tamoxifen for about a year as hormonal blockade for stage 1 invasive ductal carcinoma (small, but grade 3). At first, I just had insomnia, which is being treated with Ambien and Remeron. Now, I'm getting crushing fatigue, TMJ, and hip bursitis after I walk (about 2-3 miles on most days). I've also had a posterior vitreous detachment, first on left eye, then on right. The line I'm getting from oncology is: Those are symptoms of ageing; everyone has those, and it is not Tamoxifen that is causing it. Well, I went on a trip and stopped it for 3 weeks. Walking about 4 miles daily, on the go, and I didn't have the pain. Started Tamoxifen again, and it all came back within a month. Very frustrating, but I'm afraid not to take it."